CASE REPORT
Year : 2013  |  Volume : 7  |  Issue : 4  |  Page : 464-466

Inadvertent intrathecal injection of large dose magnesium sulfate


Department of Anesthesiology and Critical Care, Tehran University of Medical Sciences, Sina Hospital, Tehran, Iran

Correspondence Address:
Farhad Etezadi
Department of Anesthesiology and Critical Care, Tehran University of Medical Sciences, Sina Hospital, Hassan Abad sq., Tehran
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1658-354X.121049

Rights and Permissions

The case is a 35-year-old man who underwent spinal anesthesia for emergency strangulated inguinal hernia repair. About five minutes after 3 ml intrathecal drug injection, the patient suffered respiratory distress, bradycardia, hypotension and loss of consciousness. The patient was rapidly intubated and crystalloid infusion and epinephrine drip were established. Thereafter, he was admitted in intensive care unit. Search for the cause revealed us that 3 ml of magnesium sulfate (50%) was injected mistakenly for spinal anesthesia. Two days later, he was extubated and on the fifth day, he was discharged from the hospital without an obvious evidence of complication.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2398    
    Printed47    
    Emailed3    
    PDF Downloaded146    
    Comments [Add]    
    Cited by others 2    

Recommend this journal